March  2018, 13(1): 155-176. doi: 10.3934/nhm.2018007

Green's function for elliptic systems: Moment bounds

1. 

Institute of Mathematics, Leipzig University, Augustusplatz 10, 04109 Leipzig, Germany

2. 

Institute for Applied Mathematics, University of Bonn, Endenicher Allee 60, 53115 Bonn, Germany

Received  December 2016 Revised  April 2017 Published  March 2018

Fund Project: The first author was supported by the German Science Foundation DFG in the context of the Emmy Noether junior research group BE 5922/1-1

We study estimates of the Green's function in $\mathbb{R}^d$ with $d ≥ 2$, for the linear second order elliptic equation in divergence form with variable uniformly elliptic coefficients. In the case $d ≥ 3$, we obtain estimates on the Green's function, its gradient, and the second mixed derivatives which scale optimally in space, in terms of the "minimal radius" $r_*$ introduced in [Gloria, Neukamm, and Otto: A regularity theory for random elliptic operators; ArXiv e-prints (2014)]. As an application, our result implies optimal stochastic Gaussian bounds on the Green's function and its derivatives in the realm of homogenization of equations with random coefficient fields with finite range of dependence. In two dimensions, where in general the Green's function does not exist, we construct its gradient and show the corresponding estimates on the gradient and mixed second derivatives. Since we do not use any scalar methods in the argument, the result holds in the case of uniformly elliptic systems as well.

Citation: Peter Bella, Arianna Giunti. Green's function for elliptic systems: Moment bounds. Networks & Heterogeneous Media, 2018, 13 (1) : 155-176. doi: 10.3934/nhm.2018007
References:
[1]

S. ArmstrongT. Kuusi and J.-C. Mourrat, Mesoscopic higher regularity and subadditivity in elliptic homogenization, Comm. Math. Phys., 347 (2016), 315-361.  doi: 10.1007/s00220-016-2663-2.  Google Scholar

[2]

_______, The additive structure of elliptic homogenization, Invent. Math., 208 (2017), 999-1154. doi: 10.1007/s00222-016-0702-4.  Google Scholar

[3]

S. N. Armstrong and J.-C. Mourrat, Lipschitz regularity for elliptic equations with random coefficients, Arch. Ration. Mech. Anal., 219 (2016), 255-348.  doi: 10.1007/s00205-015-0908-4.  Google Scholar

[4]

S. N. Armstrong and C. K. Smart, Quantitative stochastic homogenization of convex integral functionals, Ann. Sci. Éc. Norm. Supér. (4), 49 (2016), 423-481.  doi: 10.24033/asens.2287.  Google Scholar

[5]

M. Avellaneda and F.-H. Lin, Compactness methods in the theory of homogenization, Comm. Pure Appl. Math., 40 (1987), 803-847.  doi: 10.1002/cpa.3160400607.  Google Scholar

[6]

P. Bella, B. Fehrman and F. Otto, A Liouville theorem for elliptic systems with degenerate ergodic coefficients, To appear in Annals of App. Probabiliy, arXiv e-prints (2016). Google Scholar

[7]

P. Bella, A. Giunti and F. Otto, Effective multipoles in random media, arXiv e-prints (2017). Google Scholar

[8]

P. Bella, A. Giunti and F. Otto, Quantitative stochastic homogenization: Local control of homogenization error through corrector, Mathematics and Materials, IAS/Park City Math. Ser., Amer. Math. Soc., Providence, RI, 23 (2017), 301-327.  Google Scholar

[9]

P. Bella and F. Otto, Corrector estimates for elliptic systems with random periodic coefficients, Multiscale Model. Simul., 14 (2016), 1434-1462.  doi: 10.1137/15M1037147.  Google Scholar

[10]

J. G. Conlon, A. Giunti and F. Otto, Green's function for elliptic systems: Existence and Delmotte-Deuschel bounds, Calc. Var. Partial Differential Equations, 56 (2017), Art. 163, 51 pp. doi: 10.1007/s00526-017-1255-0.  Google Scholar

[11]

E. De Giorgi, Un esempio di estremali discontinue per un problema variazionale di tipo ellittico, Boll. Un. Mat. Ital. (4), 1 (1968), 135-137.   Google Scholar

[12]

T. Delmotte and J.-D. Deuschel, On estimating the derivatives of symmetric diffusions in stationary random environment, with applications to $\nablaφ$ interface model, Probab. Theory Related Fields, 133 (2005), 358-390.  doi: 10.1007/s00440-005-0430-y.  Google Scholar

[13]

J. Fischer and F. Otto, A higher-order large-scale regularity theory for random elliptic operators, Comm. Partial Differential Equations, 41 (2016), 1108-1148.  doi: 10.1080/03605302.2016.1179318.  Google Scholar

[14]

_______, Sublinear growth of the corrector in stochastic homogenization: Optimal stochastic estimates for slowly decaying correlations, Stoch. Partial Differ. Equ. Anal. Comput., 5(2017), 220-255. doi: 10.1007/s40072-016-0086-x.  Google Scholar

[15]

A. Gloria and D. Marahrens, Annealed estimates on the green functions and uncertainty quantification, Ann. Inst. H. Poincaré Anal. Non Linéaire, 33 (2016), 1153-1197.  doi: 10.1016/j.anihpc.2015.04.001.  Google Scholar

[16]

A. Gloria, S. Neukamm and F. Otto, A regularity theory for random elliptic operators, arXiv e-prints (2014). Google Scholar

[17]

_______, Quantification of ergodicity in stochastic homogenization: optimal bounds via spectral gap on Glauber dynamics, Invent. Math., 199 (2015), 455-515. doi: 10.1007/s00222-014-0518-z.  Google Scholar

[18]

A. Gloria and F. Otto, The corrector in stochastic homogenization: optimal rates, stochastic integrability, and fluctuations, arXiv e-prints (2015). Google Scholar

[19]

_______, Quantitative results on the corrector equation in stochastic homogenization, J. Eur. Math. Soc. (JEMS), 19 (2017), 3489-3548. doi: 10.4171/JEMS/745.  Google Scholar

[20]

S. M. Kozlov, The averaging of random operators, Mat. Sb. (N.S.), 109 (1979), 188-202,327.   Google Scholar

[21]

D. Marahrens and F. Otto, Annealed estimates on the Green function, Probab. Theory Related Fields, 163 (2015), 527-573.  doi: 10.1007/s00440-014-0598-0.  Google Scholar

[22]

D. Marahrens and F. Otto, On annealed elliptic Green's function estimates, Math. Bohem., 140 (2015), 489-506.   Google Scholar

[23]

G. C. Papanicolaou and S. R. S. Varadhan, Boundary value problems with rapidly oscillating random coefficients, Random Fields, Vol. I, II (Esztergom, 1979), Colloq. Math. Soc. János Bolyai, vol. 27, North-Holland, Amsterdam-New York, 1981,835-873.  Google Scholar

show all references

References:
[1]

S. ArmstrongT. Kuusi and J.-C. Mourrat, Mesoscopic higher regularity and subadditivity in elliptic homogenization, Comm. Math. Phys., 347 (2016), 315-361.  doi: 10.1007/s00220-016-2663-2.  Google Scholar

[2]

_______, The additive structure of elliptic homogenization, Invent. Math., 208 (2017), 999-1154. doi: 10.1007/s00222-016-0702-4.  Google Scholar

[3]

S. N. Armstrong and J.-C. Mourrat, Lipschitz regularity for elliptic equations with random coefficients, Arch. Ration. Mech. Anal., 219 (2016), 255-348.  doi: 10.1007/s00205-015-0908-4.  Google Scholar

[4]

S. N. Armstrong and C. K. Smart, Quantitative stochastic homogenization of convex integral functionals, Ann. Sci. Éc. Norm. Supér. (4), 49 (2016), 423-481.  doi: 10.24033/asens.2287.  Google Scholar

[5]

M. Avellaneda and F.-H. Lin, Compactness methods in the theory of homogenization, Comm. Pure Appl. Math., 40 (1987), 803-847.  doi: 10.1002/cpa.3160400607.  Google Scholar

[6]

P. Bella, B. Fehrman and F. Otto, A Liouville theorem for elliptic systems with degenerate ergodic coefficients, To appear in Annals of App. Probabiliy, arXiv e-prints (2016). Google Scholar

[7]

P. Bella, A. Giunti and F. Otto, Effective multipoles in random media, arXiv e-prints (2017). Google Scholar

[8]

P. Bella, A. Giunti and F. Otto, Quantitative stochastic homogenization: Local control of homogenization error through corrector, Mathematics and Materials, IAS/Park City Math. Ser., Amer. Math. Soc., Providence, RI, 23 (2017), 301-327.  Google Scholar

[9]

P. Bella and F. Otto, Corrector estimates for elliptic systems with random periodic coefficients, Multiscale Model. Simul., 14 (2016), 1434-1462.  doi: 10.1137/15M1037147.  Google Scholar

[10]

J. G. Conlon, A. Giunti and F. Otto, Green's function for elliptic systems: Existence and Delmotte-Deuschel bounds, Calc. Var. Partial Differential Equations, 56 (2017), Art. 163, 51 pp. doi: 10.1007/s00526-017-1255-0.  Google Scholar

[11]

E. De Giorgi, Un esempio di estremali discontinue per un problema variazionale di tipo ellittico, Boll. Un. Mat. Ital. (4), 1 (1968), 135-137.   Google Scholar

[12]

T. Delmotte and J.-D. Deuschel, On estimating the derivatives of symmetric diffusions in stationary random environment, with applications to $\nablaφ$ interface model, Probab. Theory Related Fields, 133 (2005), 358-390.  doi: 10.1007/s00440-005-0430-y.  Google Scholar

[13]

J. Fischer and F. Otto, A higher-order large-scale regularity theory for random elliptic operators, Comm. Partial Differential Equations, 41 (2016), 1108-1148.  doi: 10.1080/03605302.2016.1179318.  Google Scholar

[14]

_______, Sublinear growth of the corrector in stochastic homogenization: Optimal stochastic estimates for slowly decaying correlations, Stoch. Partial Differ. Equ. Anal. Comput., 5(2017), 220-255. doi: 10.1007/s40072-016-0086-x.  Google Scholar

[15]

A. Gloria and D. Marahrens, Annealed estimates on the green functions and uncertainty quantification, Ann. Inst. H. Poincaré Anal. Non Linéaire, 33 (2016), 1153-1197.  doi: 10.1016/j.anihpc.2015.04.001.  Google Scholar

[16]

A. Gloria, S. Neukamm and F. Otto, A regularity theory for random elliptic operators, arXiv e-prints (2014). Google Scholar

[17]

_______, Quantification of ergodicity in stochastic homogenization: optimal bounds via spectral gap on Glauber dynamics, Invent. Math., 199 (2015), 455-515. doi: 10.1007/s00222-014-0518-z.  Google Scholar

[18]

A. Gloria and F. Otto, The corrector in stochastic homogenization: optimal rates, stochastic integrability, and fluctuations, arXiv e-prints (2015). Google Scholar

[19]

_______, Quantitative results on the corrector equation in stochastic homogenization, J. Eur. Math. Soc. (JEMS), 19 (2017), 3489-3548. doi: 10.4171/JEMS/745.  Google Scholar

[20]

S. M. Kozlov, The averaging of random operators, Mat. Sb. (N.S.), 109 (1979), 188-202,327.   Google Scholar

[21]

D. Marahrens and F. Otto, Annealed estimates on the Green function, Probab. Theory Related Fields, 163 (2015), 527-573.  doi: 10.1007/s00440-014-0598-0.  Google Scholar

[22]

D. Marahrens and F. Otto, On annealed elliptic Green's function estimates, Math. Bohem., 140 (2015), 489-506.   Google Scholar

[23]

G. C. Papanicolaou and S. R. S. Varadhan, Boundary value problems with rapidly oscillating random coefficients, Random Fields, Vol. I, II (Esztergom, 1979), Colloq. Math. Soc. János Bolyai, vol. 27, North-Holland, Amsterdam-New York, 1981,835-873.  Google Scholar

[1]

Wen-ming He, Jun-zhi Cui. The estimate of the multi-scale homogenization method for Green's function on Sobolev space $W^{1,q}(\Omega)$. Communications on Pure & Applied Analysis, 2012, 11 (2) : 501-516. doi: 10.3934/cpaa.2012.11.501

[2]

Virginia Agostiniani, Rolando Magnanini. Symmetries in an overdetermined problem for the Green's function. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 791-800. doi: 10.3934/dcdss.2011.4.791

[3]

Sungwon Cho. Alternative proof for the existence of Green's function. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1307-1314. doi: 10.3934/cpaa.2011.10.1307

[4]

Boris Kramer, John R. Singler. A POD projection method for large-scale algebraic Riccati equations. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 413-435. doi: 10.3934/naco.2016018

[5]

Danuta Gaweł, Krzysztof Fujarewicz. On the sensitivity of feature ranked lists for large-scale biological data. Mathematical Biosciences & Engineering, 2013, 10 (3) : 667-690. doi: 10.3934/mbe.2013.10.667

[6]

Mahmut Çalik, Marcel Oliver. Weak solutions for generalized large-scale semigeostrophic equations. Communications on Pure & Applied Analysis, 2013, 12 (2) : 939-955. doi: 10.3934/cpaa.2013.12.939

[7]

Philippe Bonneton, Nicolas Bruneau, Bruno Castelle, Fabien Marche. Large-scale vorticity generation due to dissipating waves in the surf zone. Discrete & Continuous Dynamical Systems - B, 2010, 13 (4) : 729-738. doi: 10.3934/dcdsb.2010.13.729

[8]

Tsuguhito Hirai, Hiroyuki Masuyama, Shoji Kasahara, Yutaka Takahashi. Performance analysis of large-scale parallel-distributed processing with backup tasks for cloud computing. Journal of Industrial & Management Optimization, 2014, 10 (1) : 113-129. doi: 10.3934/jimo.2014.10.113

[9]

Suli Zou, Zhongjing Ma, Xiangdong Liu. Auction games for coordination of large-scale elastic loads in deregulated electricity markets. Journal of Industrial & Management Optimization, 2016, 12 (3) : 833-850. doi: 10.3934/jimo.2016.12.833

[10]

Bo You, Chengkui Zhong, Fang Li. Pullback attractors for three dimensional non-autonomous planetary geostrophic viscous equations of large-scale ocean circulation. Discrete & Continuous Dynamical Systems - B, 2014, 19 (4) : 1213-1226. doi: 10.3934/dcdsb.2014.19.1213

[11]

Masataka Kato, Hiroyuki Masuyama, Shoji Kasahara, Yutaka Takahashi. Effect of energy-saving server scheduling on power consumption for large-scale data centers. Journal of Industrial & Management Optimization, 2016, 12 (2) : 667-685. doi: 10.3934/jimo.2016.12.667

[12]

Rouhollah Tavakoli, Hongchao Zhang. A nonmonotone spectral projected gradient method for large-scale topology optimization problems. Numerical Algebra, Control & Optimization, 2012, 2 (2) : 395-412. doi: 10.3934/naco.2012.2.395

[13]

Gaohang Yu. A derivative-free method for solving large-scale nonlinear systems of equations. Journal of Industrial & Management Optimization, 2010, 6 (1) : 149-160. doi: 10.3934/jimo.2010.6.149

[14]

Boling Guo, Guoli Zhou. Finite dimensionality of global attractor for the solutions to 3D viscous primitive equations of large-scale moist atmosphere. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4305-4327. doi: 10.3934/dcdsb.2018160

[15]

Peter Benner, Ryan Lowe, Matthias Voigt. $\mathcal{L}_{∞}$-norm computation for large-scale descriptor systems using structured iterative eigensolvers. Numerical Algebra, Control & Optimization, 2018, 8 (1) : 119-133. doi: 10.3934/naco.2018007

[16]

Jiuping Xu, Pei Wei. Production-distribution planning of construction supply chain management under fuzzy random environment for large-scale construction projects. Journal of Industrial & Management Optimization, 2013, 9 (1) : 31-56. doi: 10.3934/jimo.2013.9.31

[17]

Jeremiah Birrell. A posteriori error bounds for two point boundary value problems: A green's function approach. Journal of Computational Dynamics, 2015, 2 (2) : 143-164. doi: 10.3934/jcd.2015001

[18]

Kyoungsun Kim, Gen Nakamura, Mourad Sini. The Green function of the interior transmission problem and its applications. Inverse Problems & Imaging, 2012, 6 (3) : 487-521. doi: 10.3934/ipi.2012.6.487

[19]

Jongkeun Choi, Ki-Ahm Lee. The Green function for the Stokes system with measurable coefficients. Communications on Pure & Applied Analysis, 2017, 16 (6) : 1989-2022. doi: 10.3934/cpaa.2017098

[20]

Zhi-Min Chen. Straightforward approximation of the translating and pulsating free surface Green function. Discrete & Continuous Dynamical Systems - B, 2014, 19 (9) : 2767-2783. doi: 10.3934/dcdsb.2014.19.2767

2018 Impact Factor: 0.871

Metrics

  • PDF downloads (45)
  • HTML views (142)
  • Cited by (0)

Other articles
by authors

[Back to Top]